Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 21, 2021Glades County, Florida

NWS Miami, FL issued this special weather statement at Jun 21, 2021, 4:15 PM EDT for Glades County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 4:15 PM EDT (20:15 UTC)
Expired
Jun 21, 2021, 5:00 PM EDT
In force
45 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Tampa radar (KTBW), 150 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS82 KMFL 212015
SPSMFL

Special Weather Statement
National Weather Service Miami FL
415 PM EDT Mon Jun 21 2021
 
FLZ063-066-069-070-212100-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Glades FL-
415 PM EDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...WESTERN
HENDRY AND GLADES COUNTIES UNTIL 500 PM EDT...

* At 414 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 13 miles
  east of Southeast Arcadia to 6 miles south of Labelle to near Big
  Corkscrew Island. Movement was northeast at 10 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Labelle, Ave Maria, Immokalee, Palmdale, Felda, Port La Belle, Big
  Corkscrew Island, Ortona, Muse, Orangetree, North Naples, Corkscrew
  Swamp Sanctuary, Bunker Hill, Quail Creek Estate, Keri and Lake
  Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2629 8184 2632 8182 2632 8166 2642 8166
      2642 8156 2703 8156 2703 8127 2712 8127
      2712 8117 2676 8115 2631 8128
TIME...MOT...LOC 2014Z 216DEG 10KT 2714 8163 2666 8143 2636 8158 

$$

SB/HGW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:31 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 21, 3:31 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Miami FL
331 PM EDT Mon Jun 21 2021

.SHORT TERM...

Through Tuesday:

A moist and unstable airmass remains in place over South Florida
today with heat indices this afternoon in the triple digits and
dewpoint temperatures approaching 80 degrees. The axis of the ridge
of high pressure remains anchored over South Florida, although it
has been weakened by the influences of Tropical Storm Claudette
currently moving offshore of the southeastern CONUS this morning.
The overall flow will remain light out of the south with both
seabreezes developing this afternoon and pushing inland. The inland
progression of both sea-breezes as well as the southerly prevailing
flow will act to focus showers and thunderstorms over the interior
and inland portions of South Florida.

With such a moist and buoyant airmass combined with insolation and
convergent boundaries, there is certainly the potential for strong
to severe thunderstorms this afternoon. Looking at the 12z MFL
sounding, parameters indicate the potential for a primary hazard of
strong wind gusts associated with downbursts in the strongest
convective towers as the DCAPE value on this morning sounding was an
impressive 1326 J/KG. RAOB analysis suggests that MLCAPE values will
be approaching 4000-5000 J/KG across the interior this afternoon
which will allow for efficient updrafts to develop and blossom.
Although lapse rates are not as favorable as yesterday, they are
still favorable enough for strong convective towers to develop.
Small hail is also possible with the strongest convective towers,
although the primary threat today should be strong to damaging
winds. The primary storm mode today should be multicellular, with
various outflow boundary interactions and the sea-breezes allowing
for new convection to develop. Outside of the showers and
thunderstorms, ample diurnal heating will allow for high
temperatures to reach the upper 80s to lower to mid 90s across South
Florida this afternoon.

Once the solar heating is lost after sunset, showers and
thunderstorms will begin to gradually weaken and dissipate during
the evening hours. Showers and potentially a thunderstorm or two
could develop overnight along the land breeze over the nearshore
waters and briefly make it onshore. Winds will become light and
variable overnight before the diurnally driven sea-breeze
circulations kick in once again tomorrow afternoon. A similar
pattern will evolve tomorrow as the greatest coverage of showers and
thunderstorms will be across the interior, with the potential of
frequent lightning, gusty winds, and localized flooding with the
strongest convective column. High temperatures tomorrow will once
again reach the upper 80s to mid 90s with the heat indices values
reaching into the triple digits.

.LONG TERM...

Tuesday Night through Thursday:

A series of perturbations will maintain mean troughing across the
eastern CONUS while a mid level anticyclone centers over the
southern Plains. A shear axis/zone of ascent will exist from just
offshore of the Carolinas into central and southern Florida, which
will provide a source for large-scale ascent in addition to low
level forcing provided via the sea breeze boundaries. Therefore
better than climatological rain chances are anticipated, with the
easterly wind component favoring inland areas and the Gulf Coast for
the best afternoon/evening coverage. That said decent rain chances
will exist for all areas given the abundance of moisture. Seasonal
temperatures should prevail.

Friday through Monday:

A shortwave ridge may prevail temporarily early in the period with
some mid level drying occurring. Thereafter troughing aloft should
again prevail with decent daily shower and thunderstorm coverage
anticipated. The low-level wind flow should remain east to
southeast, which again favors the best afternoon and evening
thunderstorm coverage over interior areas and the Gulf Coast region.

&&

.AVIATION(18Z TAFS)...

Scattered to numerous showers and thunderstorms will develop across
South Florida over the next several hours. Greatest coverage of
showers and thunderstorms is forecast to be over the interior/inland
portions of South Florida but could potentially bring bouts of sub-
VFR conditions to the further inland terminals. Winds will be gusty
with both sea-breeze circulations until sunset, until winds become
light and variable overnight.

&&

.MARINE...

Southerly winds across the region will shift a little more back to
the southeast by tomorrow. With a ridge of high pressure remaining
in place through midweek, Generally benign boating conditions should
prevail through the forecast period, except with any thunderstorm
that may form. Expect brief periods of rough seas and gusty winds
with the strongest cells.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  91  79  89 /  20  30  30  70
West Kendall     79  92  77  91 /  20  30  30  70
Opa-Locka        79  92  77  90 /  20  40  30  70
Homestead        79  91  77  89 /  20  30  30  60
Fort Lauderdale  80  91  79  89 /  20  40  40  70
N Ft Lauderdale  79  90  78  88 /  20  40  40  70
Pembroke Pines   78  91  77  89 /  20  40  30  70
West Palm Beach  77  91  76  88 /  20  40  40  60
Boca Raton       79  91  77  89 /  20  40  40  60
Naples           76  91  76  89 /  30  40  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...Hadi
Tuesday Night through Monday...SPM

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 21, 3:40 PM EDT, 35 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
340 PM EDT Mon Jun 21 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
220745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
340 PM EDT Mon Jun 21 2021

...STRONG THUNDERSTORMS POSSIBLE INTERIOR TODAY...
...HEAT INDEX IN TRIPLE DIGITS ACROSS SOUTH FLORIDA...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered showers and thunderstorms are possible
today, with a focus across the interior and the Lake Okeechobee
region. Some storms could be strong to marginally severe.

Waterspouts: Waterspouts are possible across all area waters with
showers and storms today.

Wind: An isolated strong to locally damaging wind gust will be
possible with the strongest thunderstorms this afternoon.

Hail: Small hail will be possible with the strongest thunderstorms
today.

Temperatures: Heat index values are forecast to be in the triple
digits across South Florida, with values nearing 105-107 over
portions of the interior.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Showers and thunderstorms are possible each day, with gusty winds
and localized flooding possible.

Elevated risk of rip currents is possible along the east coast
beaches later this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 21, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
415 PM EDT Mon Jun 21 2021

FLZ063-066-069-070-212100-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Glades FL-
415 PM EDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...WESTERN
HENDRY AND GLADES COUNTIES UNTIL 500 PM EDT...

* At 414 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 13 miles
  east of Southeast Arcadia to 6 miles south of Labelle to near Big
  Corkscrew Island. Movement was northeast at 10 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Labelle, Ave Maria, Immokalee, Palmdale, Felda, Port La Belle, Big
  Corkscrew Island, Ortona, Muse, Orangetree, North Naples, Corkscrew
  Swamp Sanctuary, Bunker Hill, Quail Creek Estate, Keri and Lake
  Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2629 8184 2632 8182 2632 8166 2642 8166
      2642 8156 2703 8156 2703 8127 2712 8127
      2712 8117 2676 8115 2631 8128
TIME...MOT...LOC 2014Z 216DEG 10KT 2714 8163 2666 8143 2636 8158

SB/HGW

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:57 PM EDTSpecial Weather StatementMFLGlades48 min
Jun 21, 6:59 PM EDTSpecial Weather StatementMFLGlades46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.